|Lipoatrophy & Resistance
May 30, 2008
Now I am 6 month (indetectable) whith this combo: AZT + Tenofovir + KAletra.
Without meds, very high viral load. I am very depressed and anxious because I now AZT is a facial wasting agent. I am experimenting slow but permanent lipoatrophy in face, legs.
I am taking 30 mg of pioglitazona (I am no diabetic) and I am buying Nucleomaxx (Uridina) since 2 months ago. I now this things maybe works to trate AZT problems, but...is not 100% demostrated.
What can I do to avoid AZT ??
I was thinking in stay only with Kaletra as monotherapy, but my doc do not aprove that.
Change AZT to 3TC ?? I read 3TC still can work with some mutations.
I read about Apricitabina and starting a new FAse III program. How time you think we have that drug to use ???
THANKS VERY MUCH FOR OUR OPINION!!!!!!
Response from Dr. Sherer
There are many details about your case that would be of use in answering your question, so I will suggest that you take these suggestions and talk to your doctor about them.
You have made some good suggestions. For example, I would agree that you and your doctor could choose to include 3TC in your current regimen, since it has antiviral activity of around 1/2 log decline in the presence of the M184V, which is the signature 3TC mutation. In addition, there is evidence that his mutation reduces the 'fitness' of the virus, i.e. its ability to replicate and cause further HIV disease progression.
Depending on which mutations you have, 3TC could be added to your current regimen, or it could be substituted for AZT, which would achieve your hope to avoid further lipoatrophy by stopping AZT.
And, as you suggest, there are several trials of Kaletra as a first PI in combination with NRTIs in which, after a period of complete viral suppression of 3-6 months, the NRTI medications are discontinued and Kaletra is continued as monotherapy. These trials have shown very promising results, but you and your doctor would have to be cautious to be sure that your current resistance profile is similar to the patients in those studies. In particular, you and your doctor would need to be sure that there were no prior protease inhibitor mutations in your resistance profile, i.e. that Kaletra was fully active, before considering that strategy.
I have no information about the availability of apricitibina in your country, but you can probably find this information from the manufacturer, or from the national clinical trials groups and/or public health information sources or HIV advocacy groups in your country.
when to start medicine
What's going on?
- Is Blood In Urine A Sign Of HIV?
- Is Itchy Vagina A Symptom Of Acute HIV Infection?
- Testicular Pain Could I Have Acute HIV Infection
- Black Spots After Licking Vagina Worried I Have HIV
- Burning Penis After Condom Broke Worried I Have HIV
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.